MAUDE Adverse Event Report: ENDOGASTRIC SOLUTIONS, INC. ESOPHYX Z; ODE

ENDOGASTRIC SOLUTIONS, INC. ESOPHYX Z; ODE
Model Number C02260-02
Health Effect - Clinical Code Laceration(s) of Esophagus (2398)
Date of Event 03/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The procedure was completed successfully and the patient was admitted and discharged (b)(6) 2017 after an esophagram was performed and no issues were identified.The device was available from the hospital for evaluation; an engineering device evaluation was performed on the returned product.Although the customer alleged a device malfunction occurred, no device failure was confirmed during the engineering device evaluation.
 
Event or Problem Description
The user reported significant resistance while attempting to remove the device from the patient at the end of the procedure.The endoscope was also unable to be removed from the device.More lubricant was added to the device/endoscope interface but the endoscope remained unable to be removed.During this time, it was reported an orange color was seen on the endoscope monitor.A secondary endoscope was inserted and observed the device tissue mold stuck 25-35 degrees from fully open.The first endoscope was able to be pulled back out of the tissue mold after manipulating the endoscope controls.The device was then successfully removed from the patient.During the post-procedure egd, a 2-3 cm long laceration was seen on the esophagus located laterally above the gej (approximately 35-37 cm from the mouth of the patient).The user treated the laceration with 3 endoclips.

Brand Name
ESOPHYX Z
Common Device Name
ODE
Manufacturer (Section D)
ENDOGASTRIC SOLUTIONS, INC.
18109 ne 76th street
suite 100
redmond WA 98052 5022
MDR Report Key6487127
Report Number3005473391-2017-00101
Device Sequence Number19132463
Product Code ODE
UDI-Device Identifier00810275011072
UDI-Public(01)00810275011072(17)181104(10)402370
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K160960
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/04/2018
Device Model NumberC02260-02
Device Catalogue NumberR2006
Device Lot Number402370
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2017
Initial Report FDA Received Date04/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age23 YR
Patient Weight73